Density of some sequences modulo $1$

Volume 128 / 2012

Artūras Dubickas Colloquium Mathematicum 128 (2012), 237-244 MSC: Primary 11K06; Secondary 11K31, 11R06. DOI: 10.4064/cm128-2-9


Recently, Cilleruelo, Kumchev, Luca, Rué and Shparlinski proved that for each integer $a \geq 2$ the sequence of fractional parts $\{a^n/n\}_{n=1}^{\infty}$ is everywhere dense in the interval $[0,1]$. We prove a similar result for all Pisot numbers and Salem numbers $\alpha$ and show that for each $c>0$ and each sufficiently large $N$, every subinterval of $[0,1]$ of length $cN^{-0.475}$ contains at least one fractional part $\{Q(\alpha^n)/n\}$, where $Q$ is a nonconstant polynomial in $\mathbb Z[z]$ and $n$ is an integer satisfying $1 \leq n \leq N$.


  • Artūras DubickasDepartment of Mathematics and Informatics
    Vilnius University
    Naugarduko 24
    Vilnius LT-03225, Lithuania

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image